I'm getting ready to take Lyrica for the first time and I'm worried. I have never had weight problems. I have never had problems with anxiety and depression. I do not want to loose focus because I'm in the middle of a Master's Degree Program for Counseling. The side affects scare me, but the pain in my back and hip doesn't go away from the narcotics they have given me, and I hate the way they make me feel. Then you add to it, that the pain is getting worst. It speads from my back to my hip, down my leg and into my knees. I loose feeling and balance. I have hot flashes, and bladder problems from what ever is going on with my nerves after a back injury. My concern is how likely am I to experience the side affects and how bad would it be for me to stop it if it starts to cause side affects that are intollerable?
I didn't gain weight from lyrica, but sometimes get edema in my feet or hands. It goes away if I cut back on salt and sugar and keep the puffy parts elevated on pillows, The blurry feeling you have at first goes away, and isn't anything like the blurriness from narcotics. I don't think the side effects will be that bad... certainly not as bad as the pain you describe. A benefit is that you'll likely feel better enough to do pool therapy, then, if you're a swimmer, be able to swim. One thing, do NOT stop taking them cold turkey. They can cause seizures if stopped without tapering off properly. My doc has me at 300mg a day (1 3x a day) and said I could play with decreasing to 200, or going to 400 mg, but that 400 mg is the maximum dose. I hope this helps. btw, I took lyrica all the way through my grad program... saved my sanity. Also, you will notice more edema if you are flying long distance. See if you can get a doctor's note to have the bulkhead seats so you can put your feet up.
I agree Lyrica didn't cause me to gain any further weight. I have to admit, I've always had a weight problem, but not from Lyrica, and when I was on it, it didn't make the problem worse. I have found, I am much better at taking a lower dose than what the Dr. wanted me to, I also am now just taking it durng my bad times of the year, which for me are late spring and summer, I live in Fl.
Do hope you get the relief, I would try the 25 mg tab, and if that isn't successful for you then go up to the 50mg tabs. Just go at it easy, as there are side effects going both ways, up and down with the drug. When you go down with it, go very easy, never just stop taking it.
Hope this helps you.
Hi Chrissy, I think if you start of with the smallest dose and try that for a couple of weeks and if you don't see any improvement in your pain ask your doctor to up the dose again and do this until you get some relief which I am sure you will. All medications have side affects, some you notice and some you don't. I take my Lyrica 100mg at night time, I guess this might be a good reason I don't notice any side affects. Even if Lyrica does cause weight gain it isn't going to be much at the lowest dose I would of thought, as long as you watch what you eat and keep doing what your doing now I would try not to worry. It is a great drug in keeping the pain from being to bad. Good luck Liz.
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2009 • 1 answer
Posted 22 Jan 2010 • 6 answers
Posted 26 Aug 2010 • 3 answers
Posted 10 Mar 2011 • 10 answers
Posted 30 Sep 2012 • 2 answers